Bridging therapy when you have a procedure

I don't know about treatment of the elderly in NHS hospitals although I have heard it can be bad. What needs looking at is when you have to come off warfarin to have a test or operation (bridging therapy).

My brother, who has an artificial heart valve, had to go in earlier this year and they completely messed it up so that he was left with no "cover" his INR was 0.6 for three days until I said that if they did not put him back on heparin he would probably have a stroke. That worked!

Doctors and nurses need more education training about warfarin and bridging therapy.

2 Replies

oldestnewest
  • Yes we would like more information on this too - I have come to the conclusion that there is a great deal of ignorance in the medical field on this

  • I had a pulmonary embolism and was put on warfarin. Six months after the embolism I had a triple A operation (abdominal aeortic anyurism) after which I was discharged without warfarin but was told "they would let me know". The hospital did not let me know. The result was that I suffered a DVT and had to be readmitted to hospital.

You may also like...